Drug Overdose

An overdose occurs when the human body consumes a toxic amount of drugs. When this happens the body is overwhelmed and can potentially shut down. There are a many different drugs that can cause someone to overdose. This can include alcohol and opioids. A combination of drugs can also cause overdoses.

Opioids are particularly dangerous in this regard because they can affect the patient’s breathing. Blue lips, also known as cyanosis is a tell-tale sign that a person is being starved of oxygen. If they do not get oxygen in time then their vital organs such as the heart and brain will shut down, leading to unconsciousness and death.

Time Is A Factor

Despite the fact that opioid overdoses are extremely dangerous, death is rarely instantaneous. More often than not there is enough time to revive victims and get them healthy again. People experiencing an overdose will tend to slowly stop breathing within minutes or hours of them using the drug.

This allows paramedics enough time to save their life. Despite this, it is very important that those who find overdose victims call emergency services as soon as possible.

Post A Comment

Your email address will not be published. Required fields are marked *